MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM12040
Medical Device Problem Codes Bent (1059); Positioning Failure (1158); Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation to date.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that two stent grafts were intended to be used for a central vein stenosis with access through the brachiocephalic vein and although the first stent graft deployed without event, the second stent graft allegedly partially deployed and the handle of the delivery system bent.Reportedly, the device was retracted without difficulty and no further treatment was required.There was no reported patient injury.
 
Additional Manufacturer Narrative
A manufacturing review was performed.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.No additional complaint has been reported for this lot number previously.Investigation summary: as part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this particular case no images and no physical sample were provided for evaluation.Potential factors which may have caused or contributed to the reported issue have been considered.As a result of the investigation performed and as no sample was returned the complaint is inconclusive.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risk.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." regarding the preparation the ifu states: "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (¿).Flushing these lumens will also facilitate stent graft deployment." and "prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." regarding accessories the ifu states: "the use of an appropriately sized introducer sheath is recommended.".
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7142668
Report Number2020394-2017-01798
Device Sequence Number19109687
Product Code PFV
UDI-Device Identifier04049519008639
UDI-Public(01)04049519008639
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2019
Device Model NumberFEM12040
Device Catalogue NumberFEM12040
Device Lot NumberANAW1255
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2017
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Patient Weight93